Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Been smoking and shooting meth. Have lymph nodes in neck and is swollen. Could it be cancer? Symptoms?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1824 Questions
My girlfriend is in her 40s and been smoking and shooting meth for years recently the lymphnodes in her neck have swollen and she hasnt been eating good or sleepining good unntil recently and when she does theyre not that bad can this be related to the meth? And what else may res0onsible ? Could it me cancer? What would be rhe symptoms?
Posted Mon, 28 Oct 2013 in Drug Abuse
Answered by Dr. Ashish Mittal 35 minutes later
Brief Answer:
Enlarge nodes may be due to multiple reasons.

Detailed Answer:
Thanks for your query.
I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     40 year old female
•     Known case of Meth use
•     Complaints of: Enlarge lymph nodes in neck.

Meth contain Methylenedioxypyrovalerone (MDPV). MDPV is a central nervous system (CNS) stimulant. Its use itself can cause decrease sleep and decrease appetite.

Apart from Meth use in her case, major concern is due to enlarged neck lymphnodes. Following are possible causes in her case in following sequence:
-Infection of lymphnodes. Infection like TB, other bacterial and viral infections are common in drug users due to increase chances of IV drug use, poor self care and decrease immunity.
-Cancer: In form of Lymphoma or Metastasis from other cancers.
-HIV: Need to rule out in her case, as it may also present with enlarge lymphnodes.

So get her evaluated from nearby physician. She may also need investigations like routine blood examination, imaging studies and lymphnode biopsy to confirm diagnosis.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor